Advertisement

Analysis and Mathematical Physics

, Volume 9, Issue 4, pp 2385–2411 | Cite as

Characterizations of even-order Musielak–Orlicz–Sobolev spaces via ball averages and their derivatives

  • Tao MaEmail author
  • Zhenyu Yang
Article
  • 98 Downloads

Abstract

In this paper, the authors present some new characterizations of the Musielak–Orlicz–Sobolev spaces with even smoothness order via ball averages and their derivatives on the radius. Consequently, as special examples of the Musielak–Orlicz–Sobolev spaces studied in this paper, the corresponding characterizations for some weighted Sobolev spaces, Orlicz–Sobolev spaces and variable Sobolev spaces are also obtained. Since these characterizations depend only on ball averages and their derivatives on the radius, they provide some possible ways to introduce the corresponding function spaces on any metric measure space.

Keywords

Sobolev space Orlicz space Musielak–Orlicz space Ball average 

Mathematics Subject Classification

Primary 46E35 Secondary 42B25 42B35 

Notes

Acknowledgements

The authors would like to thank the anonymous referees for their carefully reading and many useful corrections which do improve the presentation of this paper.

Compliance with ethical standards

Conflict of interest

The authors declare that they have no conflict of interest.

References

  1. 1.
    Acerbi, E., Mingione, G.: Regularity results for a class of functionals with non-standard growth. Arch. Ration. Mech. Anal. 156, 121–140 (2001)Google Scholar
  2. 2.
    Ahmida, Y., Chlebicka, I., Gwiazda, P., Youssfi, A.: Gossez’s approximation theorems in the Musielak–Orlicz–Sobolev spaces. J. Funct. Anal. 275, 2538–2571 (2018)Google Scholar
  3. 3.
    Alabern, R., Mateu, J., Verdera, J.: A new characterization of Sobolev spaces on \({\mathbb{R}^n}\). Math. Ann. 354, 589–626 (2012)Google Scholar
  4. 4.
    Birnbaum, Z., Orlicz, W.: Über die verallgemeinerung des begriffes der zueinander konjugierten potenzen. Stud. Math. 3, 1–67 (1931)Google Scholar
  5. 5.
    Chang, D.-C., Liu, J., Yang, D., Yuan, W.: Littlewood–Paley characterizations of Hajłasz–Sobolev and Triebel–Lizorkin spaces via averages on balls. Potential Anal. 46, 227–259 (2017)Google Scholar
  6. 6.
    Chang, D.-C., Yang, D., Yuan, W., Zhang, J.: Some recent developments of high order Sobolev-type spaces. J. Nonlinear Convex Anal. 17, 1831–1865 (2016)Google Scholar
  7. 7.
    Colombo, M., Mingione, G.: Bounded minimisers of double phase variational integrals. Arch. Ration. Mech. Anal. 218, 219–273 (2015)Google Scholar
  8. 8.
    Colombo, M., Mingione, G.: Calderón–Zygmund estimates and non-uniformly elliptic operators. J. Funct. Anal. 270, 1416–1478 (2016)Google Scholar
  9. 9.
    Cruz-Uribe, D.V., Fiorenza, A.: Variable Lebesgue Spaces, Foundations and Harmonic Analysis, Applied and Numerical Harmonic Analysis. Springer, Heidelberg (2013)Google Scholar
  10. 10.
    Dai, F., Gogatishvili, A., Yang, D., Yuan, W.: Characterizations of Sobolev spaces via averages on balls. Nonlinear Anal. 128, 86–99 (2015)Google Scholar
  11. 11.
    Dai, F., Gogatishvili, A., Yang, D., Yuan, W.: Characterizations of Besov and Triebel–Lizorkin spaces via averages on balls. J. Math. Anal. Appl. 433, 1350–1368 (2016)Google Scholar
  12. 12.
    Dai, F., Liu, J., Yang, D., Yuan, W.: Littlewood–Paley characterizations of fractional Sobolev spaces via averages on balls. Proc. R. Soc. Edinb. Sect. A. 148, 1135–1163 (2018)Google Scholar
  13. 13.
    Diening, L.: Maximal function on generalized Lebesgue spaces \(L^{p(\cdot )}\). Math. Inequal. Appl. 7, 245–253 (2004)Google Scholar
  14. 14.
    Diening, L.: Maximal function on Musielak–Orlicz spaces and generalized Lebesgue spaces. Bull. Sci. Math. 129, 657–700 (2005)Google Scholar
  15. 15.
    Diening, L., Harjulehto, P., Hästö, P., Růžička, M.: Lebesgue and Sobolev Spaces with Variable Exponents. Lecture Notes in Mathematics, vol. 2017. Springer, Heidelberg (2011)Google Scholar
  16. 16.
    Diening, L., Harjulehto, P., Hästö, P., Mizuta, Y., Shimomura, T.: Maximal functions in variable exponent spaces: limiting cases of the exponent. Ann. Acad. Sci. Fenn. Math. 34, 503–522 (2009)Google Scholar
  17. 17.
    Gwiazda, P., Skrzypczak, I., Zatorska-Goldstein, A.: Existence of renormalized solutions to elliptic equation in Musielak–Orlicz space. J. Differ. Equ. 264, 341–377 (2018)Google Scholar
  18. 18.
    Hajłasz, P.: Sobolev spaces on an arbitrary metric space. Potential Anal. 5, 403–415 (1996)Google Scholar
  19. 19.
    He, Z., Yang, D., Yuan, W.: Littlewood–Paley characterizations of higher-order Sobolev spaces via averages on balls. Math. Nachr. 291, 284–325 (2018)Google Scholar
  20. 20.
    Heinonen, J., Koskela, P., Shanmugalingam, N., Tyson, J.T.: Sobolev Spaces on Metric Measure Spaces. An Approach Based on Upper Gradients, New Mathematical Monographs 27. Cambridge University Press, Cambridge (2015)Google Scholar
  21. 21.
    Hu, J.: A note on Hajłasz–Sobolev spaces on fractals. J. Math. Anal. Appl. 280, 91–101 (2003)Google Scholar
  22. 22.
    Kokilashvili, V., Krbec, M.: Weighted Inequalities in Lorentz and Orlicz Spaces. World Scientific, River Edge (1991)Google Scholar
  23. 23.
    Ky, L.D.: Bilinear decompositions and commutators of singular integral operators. Trans. Am. Math. Soc. 365, 2931–2958 (2013)Google Scholar
  24. 24.
    Musielak, J.: Orlicz Spaces and Modular Spaces. Lecture Notes in Mathematics, vol. 1034. Springer, Berlin (1983)Google Scholar
  25. 25.
    Musielak, J., Orlicz, W.: On modular spaces. Stud. Math. 18, 49–65 (1959)Google Scholar
  26. 26.
    Nakai, E., Yabuta, K.: Pointwise multipliers for functions of bounded mean oscillation. J. Math. Soc. Jpn. 37, 207–218 (1985)Google Scholar
  27. 27.
    Nakano, H.: Modulared Semi-Ordered Linear Spaces. Maruzen Co., Ltd, Tokyo (1950)Google Scholar
  28. 28.
    Ohno, T., Shimomura, T.: Musielak–Orlicz–Sobolev spaces on metric measure spaces. Czechoslov. Math. J. 65(140), 435–474 (2015)Google Scholar
  29. 29.
    Ohno, T., Shimomura, T.: Musielak–Orlicz–Sobolev spaces with zero boundary values on metric measure spaces. Czechoslov. Math. J. 66(141), 371–394 (2016)Google Scholar
  30. 30.
    Orlicz, W.: Über eine gewisse Klasse von Räumen vom Typus B. Bull. Int. Acad. Pol. Ser. A 8, 207–220 (1932)Google Scholar
  31. 31.
    Rao, M.M., Ren, Z.: Applications of Orlicz Spaces. Marcel Dekker, New York (2002)Google Scholar
  32. 32.
    Rao, M.M., Ren, Z.: Theory of Orlicz Spaces. Marcel Dekker, New York (1991)Google Scholar
  33. 33.
    Rudin, W.: Functional Analysis, Second Edition, International Series in Pure and Applied Mathematics, 2nd edn. McGraw-Hill Inc., New York (1991)Google Scholar
  34. 34.
    Shanmugalingam, N.: Newtonian spaces: an extension of Sobolev spaces to metric measure spaces. Rev. Mat. Iberoam. 16, 243–279 (2000)Google Scholar
  35. 35.
    Xie, G., Yang, D., Yuan, W.: Pointwise characterizations of even order Sobolev spaces via derivatives of ball averages. Can. Math. Bull. (2019).  https://doi.org/10.4153/S000843951800005X Google Scholar
  36. 36.
    Yang, D.: New characterizations of Hajłasz–Sobolev spaces on metric spaces. Sci. China Ser. A 46, 675–689 (2003)Google Scholar
  37. 37.
    Yang, D., Liang, Y., Ky, L.D.: Real-variable Theory of Musielak–Orlicz Hardy Spaces. Lecture Notes in Mathematics, vol. 2182. Springer, Cham (2017)Google Scholar
  38. 38.
    Yang, D., Yuan, W.: Pointwise characterizations of Besov and Triebel–Lizorkin spaces in terms of averages on balls. Trans. Am. Math. Soc. 369, 7631–7655 (2017)Google Scholar
  39. 39.
    Yang, D., Yuan, W., Zhou, Y.: A new characterization of Triebel–Lizorkin spaces on \({\mathbb{R}^n}\). Publ. Mat. 57, 57–82 (2013)Google Scholar
  40. 40.
    Yang, D., Yuan, W., Zhuo, C.: Musielak–Orlicz Besov-type and Triebel–Lizorkin-type spaces. Rev. Mat. Complut. 27, 93–157 (2014)Google Scholar
  41. 41.
    Yang, S., Yang, D., Yuan, W.: New characterizations of Musielak–Orlicz–Sobolev spaces via sharp ball averaging functions. Front. Math. China 14, 177–201 (2019)Google Scholar
  42. 42.
    Youssfi, A., Ahmida, Y.: Some approximation results in Musielak–Orlicz spaces, arXiv: 1708.02453
  43. 43.
    Zhang, J., Chang, D.-C., Yang, D.: Characterizations of Sobolov spaces associated to operators satisfying off-diagonal estimates on balls. Math. Methods Appl. Sci. 40, 2907–2929 (2017)Google Scholar
  44. 44.
    Zhang, J., Zhuo, C., Yang, D., He, Z.: Littlewood–Paley characterizations of Triebel–Lizorkin–Morrey spaces via ball averages. Nonlinear Anal. 150, 76–103 (2017)Google Scholar
  45. 45.
    Zhang, Y., Chang, D.-C., Yang, D.: Generalized Littlewood–Paley characterizations of Triebel–Lizorkin spaces. J. Nonlinear Convex Anal. 18, 1171–1190 (2017)Google Scholar
  46. 46.
    Zhuo, C., Sickel, W., Yang, D., Yuan, W.: Characterizations of Besov-type and Triebel–Lizorkin-type spaces via averages on balls. Can. Math. Bull. 60, 655–672 (2017)Google Scholar
  47. 47.
    Zhuo, C., Chang, D.-C., Yang, D., Yuan, W.: Characterizations of variable Triebel–Lizorkin-type spaces via ball averages. J. Nonlinear Convex Anal. 19, 19–40 (2018)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsWuhan UniversityWuhanPeople’s Republic of China

Personalised recommendations